Alert archive / South Dakota / Heat Advisories in 2011
Heat Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this heat advisory at Jul 22, 2011, 3:01 PM CDT for 4 states. It took effect at Jul 23, 2011, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2011, 3:01 PM CDT (20:01 UTC)
- In effect from
- Jul 23, 2011, 1:00 PM CDT
- Expired
- Jul 23, 2011, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Sioux Falls, SD
All 43 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 13 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
910 WWUS73 KFSD 222001 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 301 PM CDT FRI JUL 22 2011 ...HEAT TO BUILD BACK INTO PORTION OF THE AREA ON SATURDAY... .THE HEAT WILL RETURN TO AREA ON SATURDAY AHEAD OF A COLD FRONT AS HIGH TEMPERATURES WILL BE IN THE LOWER TO MIDDLE 90S. BUT IT WILL FEEL QUITE A BIT WORSE ACROSS PORTIONS OF EXTREME SOUTHEAST SOUTH DAKOTA AND SOUTHWEST MINNESOTA...AND ALL OF NORTHWEST IOWA AS THE HIGH RELATIVE HUMIDITY WILL ALSO RETURN. AS A RESULT...HEAT INDICES WILL BE AROUND 105 DEGREES. HOWEVER...THIS HEAT WAVE WILL BE SHORT LIVED WHEN COMPARED TO LAST WEEKS. A COLD FRONT IS FORECAST TO PASS THROUGH THE ENTIRE AREA BY SATURDAY EVENING BRINGING AN END TO THIS ROUND OF HEAT. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014- SDZ070-071-230415- /O.NEW.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 301 PM CDT FRI JUL 22 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * WEATHER CONDITIONS...HIGH TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL RANGE FROM 100 TO 105 DEGREES ON SATURDAY AHEAD OF A COLD FRONT. THE CONDITIONS ARE EXPECTED TO IMPROVE DRAMATICALLY LATE SATURDAY NIGHT AND WILL BE NOTICEABLE ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
5 follow-up statements
168 WWUS73 KFSD 230148 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 848 PM CDT FRI JUL 22 2011 .HEAT WILL RETURN TO AREA ON SATURDAY WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS NORTHWEST IOWA... MUCH OF SOUTHWEST MINNESOTA...AND EXTREME SOUTHEAST SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 105 TO 110 DEGREES SATURADY AFTERNOON. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY EVENING...BRINGING COOLER DRIER FOR SUNDAY INTO EARLY NEXT WEEK. IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014- SDZ070-071-231130- /O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 848 PM CDT FRI JUL 22 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SATURDAY. * WEATHER CONDITIONS...HIGH TEMPERATURES IN THE MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL RANGE FROM 105 TO 110 DEGREES ON SATURDAY AHEAD OF A COLD FRONT. THE CONDITIONS WILL IMPROVE SATURDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
076 WWUS73 KFSD 230842 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 342 AM CDT SAT JUL 23 2011 .HOT AND MUGGY CONDITIONS WILL RETURN TO AREA THIS AFTERNOON WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO 110 DEGREES. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...BRINGING COOLER AND DRIER AIR TONIGHT. MNZ071-072-080-097-098-SDZ038>040-052>056-058>069-231645- /O.EXA.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/ LINCOLN-LYON-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS- JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...PIPESTONE...LUVERNE... HURON...DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON 342 AM CDT SAT JUL 23 2011 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. THESE CONDITIONS WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ IAZ001>003-012>014-020>022-031-032-MNZ081-089-090-NEZ013-014- SDZ070-071-231645- /O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-COTTONWOOD-NOBLES-JACKSON-DIXON-DAKOTA- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...VERMILLION...NORTH SIOUX CITY...BERESFORD... ELK POINT...ALCESTER...JEFFERSON 342 AM CDT SAT JUL 23 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH HIGH HUMIDITY CREATING HEAT INDICES THAT WILL RANGE FROM 100 TO 110 DEGREES THIS AFTERNOON. THESES CONDITIONS WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
571 WWUS73 KFSD 231745 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1245 PM CDT SAT JUL 23 2011 .HOT AND MUGGY CONDITIONS WILL RETURN TO AREA THIS AFTERNOON WITH TEMPERATURES RISING INTO THE LOWER TO MIDDLE 90S. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO 105 DEGREES. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...BRINGING COOLER AND DRIER AIR TONIGHT. IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-052>056-058>071-240100- /O.CON.KFSD.HT.Y.0002.110723T1800Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON- PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-JERAULD- SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM... MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS... WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...MADISON... FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 1245 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HIGH TEMPERATURES IN THE UPPER 80S TO LOWER 90S WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. THESE CONDITIONS WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ BT
058 WWUS73 KFSD 232004 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 304 PM CDT SAT JUL 23 2011 .HOT AND MUGGY CONDITIONS WILL CONTINUE THIS AFTERNOON WITH TEMPERATURES RISING NEAR 90. THE COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE UNCOMFORTABLE CONDITIONS ACROSS NORTHWEST IOWA...SOUTHWEST MINNESOTA...AND MUCH OF SOUTHEAST SOUTH DAKOTA. HEAT INDICES IN THESE LOCATIONS WILL REACH 100 TO 105 DEGREES. FORTUNATELY THE EXTREME HEAT WILL BE SHORT LIVED AS A COLD FRONT WILL MOVE ACROSS THE AREA THIS EVENING...BRINGING COOLER AND DRIER AIR TONIGHT. MNZ071-072-080-081-097-SDZ038>040-052>056-058>060-063-064-232115- /O.CAN.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/ LINCOLN-LYON-MURRAY-COTTONWOOD-PIPESTONE-BEADLE-KINGSBURY- BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON- CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... PIPESTONE...HURON...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD... MADISON...FLANDREAU...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES... MARTY...ARMOUR...CORSICA...DELMONT 304 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE HEAT ADVISORY. WHILE MUGGY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...80 DEGREE TEMPERATURES WILL KEEP HEAT INDEX VALES IN THE 90S. THEREFORE...THE HEAT ADVISORY IS CANCELLED. $$ IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014- SDZ061-062-065>071-240100- /O.CON.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...JACKSON... LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 304 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WEATHER CONDITIONS...HIGH TEMPERATURES AROUND 90 WILL COMBINE WITH HIGH HUMIDITY TO CREATE HEAT INDICES THAT WILL RANGE FROM 100 TO 105 DEGREES THROUGH EARLY EVENING. THESE CONDITIONS WILL IMPROVE THIS EVENING WITH THE PASSAGE OF A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ BT
282 WWUS73 KFSD 240050 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 750 PM CDT SAT JUL 23 2011 .HEAT WILL CONTINUE TO SUBSIDE THIS EVENING AS A COLD FRONT MOVES ACROSS THE AREA. IAZ001>003-012>014-020>022-031-032-MNZ089-090-098-NEZ013-014- SDZ061-062-065>071-240200- /O.EXP.KFSD.HT.Y.0002.000000T0000Z-110724T0100Z/ LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-NOBLES-JACKSON-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN-BON HOMME-YANKTON-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK... ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN... SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY... IDA GROVE...HOLSTEIN...BATTLE CREEK...WORTHINGTON...JACKSON... LAKEFIELD...LUVERNE...WAKEFIELD...PONCA...ALLEN... SOUTH SIOUX CITY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... SIOUX FALLS...PARKSTON...FREEMAN...MENNO...TRIPP...PARKER... CENTERVILLE...MARION...VIBORG...HURLEY...CHANCELLOR...CANTON... LENNOX...TEA...HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 750 PM CDT SAT JUL 23 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 22, 9:30 AM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 22, 9:30 AM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 930 AM CDT FRI JUL 22 2011 .DISCUSSION... MORNING CONVECTION IN WESSINGTON SPRINGS AREA ENDED UP PRODUCING LOCALIZED MODERATE RAINFALL AND QUARTER SIZE HAIL. NOT TOO BAD FOR THAT TIME OF DAY. STORMS IN NORTHEAST SD HAVE DIED CONSIDERABLE AS THEY MOVED NORTHEAST. MORE CONVECTION OR LEFT OVERS COMING OUT OF NEBRASKA AHEAD OF WEAK UPPER LEVEL WAVE. SURPRISED THEY'RE HOLDING TOGETHER AS WELL AS THEY CONSIDERING THE UNFAVORABLE DIURNAL TIME. LIGHT RAIN SHOWERS AND MAYBE EVEN A CLAP OR TWO OF THUNDER WILL BE POSSIBLE WITH THESE STORMS IN EXTREME SOUTHEAST SOUTH DAKOTA... NORTHWEST IOWA...AND SOUTHWEST MINNESOTA. TEMPS WILL BE A LITTLE SLOWER TO RISE IN SOME AREAS DUE TO DEBRIS CLOUDINESS...BUT SHOULD STILL BE ABLE TO REACH FORECASTED HIGHS. DEFINITELY WILL FEEL THE RETURN TO THE HIGHER DEWPOINT TYPE OF WEATHER. && .AVIATION... VFR CONDITIONS ARE EXPECTED TO CONTINE THROUGH THE PERIOD. KSUX WILL HAVE A LITTLE REDUCTION IN VSBYS THIS MORNING WITH THE CONVECTION PASSING THROUGH. AFTER -SHRA/-TSRA PSS THROUGH SKIES WILL CLEAR BEFORE THE NEXT ROUND OF CONVECTION DEVELOPS LATER THIS EVENING. && .PREV DISCUSSION... THUNDERSTORMS EXPECTED TO BE VERY SPOTTY THROUGH THE DAYTIME HOURS WITH PESKY ISOLATED ACTIVITY ASSOCIATED WITH ILL DEFINED SHORT WAVES AND SOME HALF DECENT THETA-E ADVECTION BUT WITH OTHER PARAMETERS SUCH AS SHEAR AND INSTABILITY NOT THAT EXCITING. EXPECT A MINIMUM OF EVEN THIS ISOLATED STORMS DURING THE MIDDLE OF THE DAY. MEANWHILE... CONTINUED INFLUX OF VERY WARM AND HUMID AIR COULD BRING MARGINAL HEAT ADVISORY CONDITIONS TO PARTS OF THE AREA...BUT WITH TOP HEAT INDEX AT MOST A COUPLE DEGREES BELOW THRESHOLD AND A FAIRLY SHORT DURATION HAVE OPTED AFTER COORDINATION TO LEAVE OUT FOR NOW. ALSO HAVE GONE WITH THE DEWPOINT SURGE INTO THE MID 70S WHICH MAY BE A DEGREE OR TWO HIGH SOME PLACES. THUNDERSTORMS OVER THE GENERAL REGION SHOULD HIT PRIME TIME TONIGHT BUT THE BEST SETTING APPEARS TO BE TO OUR NORTH. WILL HAVE THE HIGHEST CHANCES IN THE NORTHERN PART OF THE AREA WITH SLIGHT CHANCES SOUTH. PROBLEM IS SOUTHWESTERLY UPPER FLOW WHICH WILL FIGHT THE USUAL TENDENCY FOR MT/ND/SD POINT AREA CONVECTIVE SYSTEMS TO SINK SOUTHEAST...SINCE THIS IS THE PRIME TYPE OF CONVECTION EXPECTED DURING THE NIGHTTIME HOURS. STORM THREAT BECOMES MORE IFFY FOR SATURDAY WITH COLD FRONT MOVING INTO FORECAST AREA FROM THE WEST. BEST PARAMETERS STILL FAVOR THE NORTH WITH SOME POTENTIAL FOR DEVELOPMENT RIGHT ALONG THE FRONT. HAVE DECREASED CHANCES SLOWLY LATE SATURDAY AND SATURDAY NIGHT SINCE I FELL THAT MODELS ESPECIALLY THE NAM MAY BE TOO FAST ON BRINGING THE FRONT ACROSS..OTHERWISE WE COULD BE RID OF EVERYTHING BY EARLY SATURDAY EVENING. FRONT WILL BRING COOLER AND DRIER AIR FOR SUNDAY...WHICH SHOULD GRADUALLY ERODE NEXT WEEK. RETURN OF SOME THUNDERSTORM THREAT BY TUESDAY AFTERNOON HAS BEEN LEFT UNTOUCHED. SO HAS THE GRADUAL WARMUP FOR NEXT WEEK. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
Hazardous weather outlook, Jul 22, 10:36 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1036 AM CDT FRI JUL 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1036 AM CDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH EXTREME SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND SOUTHWEST MINNESOTA THE REMAINDER OF THIS MORNING AND INTO EARLY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT STILL MAY PRODUCE SMALL HAIL AND BRIEF PERIODS OF MODERATE RAINFALL. SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS EVENING AND INTO THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD BECOME SEVERE WITH QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. THE MORE FAVORED AREA LOOKS TO BE ALONG AND NORTH OF INTERSTATE 90. FLOODING... MINOR TO MODERATE FLOODING WILL CONTINUE ACROSS THE JAMES...LITTLE SIOUX...AND LOWER BIG SIOUX RIVERS UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING. SOME OF THE STORMS MAY BECOME SEVERE...MAINLY EAST OF THE JAMES RIVER...AS A COLD FRONT MOVES FROM WEST TO EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 7 PM THIS EVENING WEST OF MITCHELL. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:07 AM CDT | Severe Thunderstorm Warning | FSD | Jerauld, Sanborn | 36 min |
Nearby
Heat Advisories in South Dakota, 2011Heat Advisories in Iowa, 2011Heat Advisories in Minnesota, 2011Every heat advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.